MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422)
Date of Event 09/02/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 3 years 3 months post implant of ventralex mesh, patient was diagnosed with bowel obstruction and underwent medical imaging technique.Note, the event date (25-feb-2025) is considered to be a best estimate based on the awareness date.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2007 - patient was diagnosed with incarcerated umbilical hernia thereby underwent open repair with implant of ventralex mesh and partial omentectomy.Per operative notes, "the umbilical hernia sac was dissected free from subcutaneous tissue of the inferior aspect of umbilicus.The entire hernia sac was excised, and the incarcerated hernia sac was freed.The remainder omentum and preperitoneal fat were reduced.A ventralex mesh was placed into the fascial defect and sutured." (b)(6) 2010 - patient was diagnosed with small bowel obstruction.Attorney alleges that the patient had bowel obstruction, hernia recurrence and pain.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21652365
Report Number1213643-2025-00212
Device Sequence Number7424577
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010302
Device Lot Number43CQD575
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight145 KG